Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Impetigo. On mupicorin, keflex, bactrim. Recovered. Skin dry, rough. Use moisturizer?

Hi, I was diagnosed with impetigo four days ago and put on Mupirocin, Keflex, and Bactrim. I had gone to the ER because my entire face swelled up to the size of a basketball, and my face rash (which covered almost my entire forehead, eye area, and both cheeks) started leaking yellow pus.

I started noticing a difference from the meds after the first day. It is the fifth day and I no longer have the pus or crust and my skin is starting to feel more smooth with a little roughness. I stopped using the Mupirocin on the fourth day because I felt like my pus was gone, and it was irritating my skin and causing the redness around my face to grow. I will continue to take the oral antiobiotics for the prescribed period of ten days.

Here is my question: I have been washing my face with a gentle non-drying cleanser twice a day, but right now my skin is red and it feels tight. I can see flaking, and some parts of my skin are scaly looking. Sometimes I feel a tingling or burning sensation that goes away. Do I need to put moisturizer on my face? I know they said the redness from impetigo will eventually goes away and to avoid sun and cosmetic products, but what if my redness is also caused by dry skin? My skin was prone to dryness before I got the impetigo. Thank you!
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  191
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to healthcare magic.
Any severe inflammation of the skin when it subsides can cause dryness. If you do not have any raw areas on your face it is alright to apply moisturizing cream.Preferably something bland , even olive oil can be used. Avoid a urea or salicylic acid containing moisturizer. Continue the oral antibiotic course .
Hope this helped
Take care
Answered: Wed, 12 Jun 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor